Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 6, NWS Pendleton, OR

January 16, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 16, 2007, 5:33 AM PST for Union County, Oregon. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2007, 5:33 AM PST (13:33 UTC)
Expired
Jan 16, 2007, 6:00 PM PST
In force
12 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 161333
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
533 AM PST TUE JAN 16 2007

...WINDY CONDITIONS EXPECTED ACROSS THE GRANDE RONDE VALLEY TODAY...

.AN APPROACHING LOW PRESSURE SYSTEM WAS TIGHTENING PRESSURE
GRADIENTS ACROSS THE AREA. THIS WILL PRODUCE SUSTAINED SOUTH WINDS
BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. STRONGER GUSTS ARE
LIKELY FOR THE LADD CANYON AREA.

ORZ049-162145-
/O.NEW.KPDT.WI.Y.0006.070116T1333Z-070117T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
533 AM PST TUE JAN 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

WINDY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH
CAN BE EXPECTED ACROSS THE AREA TODAY. STRONGER WIND GUSTS
NEARING 55 MPH ARE LIKELY FOR THE LADD CANYON AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 161714
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
914 AM PST TUE JAN 16 2007

WAZ027-170200-
/O.NEW.KPDT.AS.Y.0001.070116T1800Z-070119T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA
914 AM PST TUE JAN 16 2007

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR
STAGNATION ADVISORY FOR THE YAKIMA VALLEY...WHICH IS IN EFFECT
UNTIL 10 AM PST FRIDAY.

LIGHT WINDS AND A POOL OF COLD AIR WITH LITTLE MIXING WILL REMAIN
IN THE YAKIMA VALLEY THROUGH FRIDAY. A RIDGE WILL BUILD OVER
EASTERN WASHINGTON TUESDAY THROUGH FRIDAY AND INTENSIFY THE
STAGNANT CONDITIONS THAT KEEP POLLUTANTS TRAPPED NEAR THE SURFACE.

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-170200-
/O.CON.KPDT.WI.Y.0006.000000T0000Z-070117T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
914 AM PST TUE JAN 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

WINDY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH
CAN BE EXPECTED ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY.
STRONGER WIND GUSTS NEARING 55 MPH ARE LIKELY FOR THE LADD CANYON
AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 170145
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
545 PM PST TUE JAN 16 2007

ORZ049-170245-
/O.EXP.KPDT.WI.Y.0006.000000T0000Z-070117T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
545 PM PST TUE JAN 16 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. LOCAL SOUTH WINDS 20 TO
30 MPH WITH GUSTS 40 MPH ARE STILL POSSIBLE EARLY THIS EVENING
BEFORE GRADUALLY DECREASING OVERNIGHT.

$$

WAZ027-171700-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-070119T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA
545 PM PST TUE JAN 16 2007

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY. 

LIGHT WINDS AND A POOL OF COLD AIR WITH LITTLE MIXING WILL REMAIN
IN THE YAKIMA VALLEY THROUGH FRIDAY. A RIDGE WILL BUILD OVER
EASTERN WASHINGTON TUESDAY THROUGH FRIDAY AND INTENSIFY THE
STAGNANT CONDITIONS THAT KEEP POLLUTANTS TRAPPED NEAR THE
SURFACE.

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:48 AM PST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 16, 2:48 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
248 AM PST TUE JAN 16 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A DISTURBANCE WILL
MOVE ACROSS THE TWO STATE AREA TODAY BRINGING SHOWERS TO THE AREA
FROM WEST TO EAST. LIGHT SNOW WILL DEVELOP OVER THE WASHINGTON
CASCADES THIS MORNING AND SPREAD INTO PORTIONS OF THE BASIN BY
MIDDAY AND THEN TO THE BLUE MOUNTAIN AREA BY AFTERNOON. THE SHOWERS
WILL CONTINUE INTO TONIGHT. MOST OF THE SHOWERS EXIT THE AREA EXCEPT
SOME SNOW SHOWERS WILL PERSIST ACROSS THE BLUE AND WALLOWA MOUNTAINS
BEFORE A NORTHWESTERLY FLOW BRINGS DRIER AIR TO ALL OF THE REGION
WEDNESDAY NIGHT. TEMPERATURES ACROSS THE AREA SHOULD REMAIN BELOW
NORMAL AND STRUGGLE TO REACH THE FREEZING MARK. HOWEVER ACROSS
CENTRAL OREGON AFTERNOON HIGH TEMPERATURES SHOULD CLIMB ABOVE THE
FREEZING MARK.

.LONG TERM...THURSDAY THROUGH MONDAY...UNCERTAINTY IS INCREASING IN
MID RANGE MODELS. LATEST RUNS INDICATE UPPER RIDGE TRIES TO REBUILD
THURSDAY. RUN TO RUN INCONSISTENCIES BEGIN TO BUILD AS MODELS TRY TO
HANDLE STRENGTH AND TRACK OF WAVES THAT MAY FLATTEN (OR RIDE OVER)
THE RIDGE FRIDAY THROUGH THE WEEKEND. AT THIS TIME CONFIDENCE IS LOW
AND WILL LEAVE CURRENT FORECAST AS IS WITH SLIGHT CHANCE TO CHANCE
POPS IN THE MOUNTAINS AND MOSTLY DRY IN THE VALLEYS. IF THE PATTERN
BECOMES PROGRESSIVE THIS WEEKEND COULD SEE MILDER AIR MIX IN FROM
THE PACIFIC ALONG WITH THE INCREASED CHANCE OF PRECIPITATION.

&&

.AVIATION...EASTERLY UPSLOPE WILL CONTINUE MVFR CEILINGS AT KYKM AND
KDLS INTO THE EVENING...THEN EXPECT SUBSIDENCE BEHIND THE NEXT FRONT
TO SCATTER OUT THESE CEILINGS DURING THE LATE EVENING AND OVERNIGHT.
SOME OF THIS UPSLOPE CLOUDINESS MAY WORK SOUTH TO KRDM...OTHERWISE
SHOULD BE VFR THERE EXCEPT WITH PASSAGE OF THE FRONT. AREAS OF MVFR
CEILINGS ARE AGAIN EXPANDING OVER THE COLUMBIA BASIN UNDER A WEAK
INVERSION. THESE CLOUD DECKS WILL AFFECT KPDT...KALW AND KPSC. MAY
SEE TEMPORARY IFR CONDITIONS DUE TO LIGHT SNOW AS THE FRONT MOVES
THROUGH THIS EVENING AT ALL LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  26  21  28  20 /  20  20  10  10
ALW  27  21  28  21 /  20  20  10   0
PSC  26  20  29  19 /  20  20  10   0
YKM  27  17  30  16 /  40  20  10   0
HRI  25  20  29  18 /  20  20  10   0
ELN  24  16  27  14 /  50  20  10   0
RDM  34  11  36  10 /  40  20  10   0
LGD  29  14  27  13 /  20  20  20  10
GCD  26  13  34  15 /  20  20  10   0
DLS  31  24  32  22 /  40  20  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/90/90
Hazardous weather outlook, Jan 16, 5:32 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
532 AM PST TUE JAN 16 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
532 AM PST TUE JAN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     GRANDE RONDE VALLEY

A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN GRANDE RONDE VALLEY
WILL ALLOW STRONG...GUSTY WINDS TO PERSIST THROUGH MUCH OF THE DAY.
THUS A WIND ADVISORY IS IN EFFECT. FOR FURTHER DETAILS PLEASE SEE
PRODUCT PDXNPWPDT.

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON

A DISTURBANCE WILL PRODUCE SEVERAL INCHES OF SNOW ALONG AND NEAR THE
EAST SLOPES OF WASHINGTON CASCADES CREST REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:14 AM PSTAir Stagnation AdvisoryPDTGrant, Jefferson, Morrow, Umatilla, Wasco, Wheeler4 days

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.